Medical questions & health advice by board certified doctors
"How do I clear up spots caused by eczema?"
I've suffered from eczema for years and when parts of my body heal up they leave these red and pink marks that I want to go away. How do I clear up the spots where my eczema was and has now healed?
I am sorry to hear that you are continuing to deal with troublesome spots of eczema. I would definitely recommend that you discuss this with your dermatologist, if you have not done so already, because they can help you come up with more effective strategies for keeping the eczema in check. The phenomenon you are describing of having areas of skin that are red or pink after they heal from eczema flares is something called post inflammatory hyperpigmentation. Basically what happens is that as part of the skin's normal healing process inflammatory cells and blood vessels migrate into the area of damaged skin to help regenerate new skin. After the skin has regenerated, they give the area a pinkish or reddish appearance. Fortunately, this does tend to fade over time on its own, although it can take weeks to months to do so. However, if it has been more than a few months and you still have these areas, then you may want to see a dermatologist to determine whether any prescription creams might be used to help smooth out the color into the surrounding skin. Also, since the best way to fix these spots is to prevent them from occurring in the first place (by controlling the eczema), you could talk to the dermatologist about a better regimen for controlling your eczema.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.